MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION BULK NON STER XCOAT DELPH PUMP; CENTRIFUGAL PUMP

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION BULK NON STER XCOAT DELPH PUMP; CENTRIFUGAL PUMP
Model Number 3ZZ164275X
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the pump made a squealing sound.No consequences or impact to patient.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 3, 2020 upon further investigation of the reported event, the following information is new and/or changed: b5(updated describe event or problem) g4 (date received by manufacturer) g7 (indication that this is a follow-up report) h2 (follow-up due to additional information) h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information received.Per user facility there seems to be a slight vibration on some cases and to alleviate the noise they relieved the tension of the clamp that holds the head onto the adapter.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d1(corrected brand name); d4 (additional device information - added expiration date); d4(additional device information - corrected model number); g4 (date received by manufacturer); g7 (indication that this is a follow-up report); h2 (follow-up due to additional information); h4 (device manufacture date); h6 (identification of evaluation codes 11, 3331, 4114, 3221, 22).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 3221 - no findings available.Conclusions code: 22 - known inherent risk of device.The actual sample was not returned for evaluation, therefore, a thorough investigation cannot be performed.A retention sample from both of the potentially affected product code/lot number combinations was obtained and visually inspected, no anomaly noted.The retention sample was built into a saline circuit and set up on a sarns drive motor.The rpm was set at 900 and ramped up by 300 rpm every ten minutes for one hour for a maximum of 2400 rpm.During each interval, the retention samples were observed for any running sound anomalies.No sound anomalies or abnormalities with the functionality were observed during the test.The noise and rotation issue was not able to be replicated on the retention sample; however, the issue experienced by the customer is likely due to an abnormal interaction between the seal rotor and stator surfaces.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
BULK NON STER XCOAT DELPH PUMP
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9924040
Report Number1124841-2020-00082
Device Sequence Number16958402
Product Code KFM
UDI-Device Identifier00699753450325
UDI-Public(01)00699753450325
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number3ZZ164275X
Device Catalogue NumberN/A
Device Lot NumberWE23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/09/2020
05/08/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date04/28/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1